Ask the lab: common clinical questions, Spring 2014 Newsletter
Q: The medication I was prescribed is too expensive, is there something else I can use?
A: This often happens around this time of the year due to deductibles restarting. We will be more than happy to work with you so the medication is affordable. Depending on the medication, we have a specialty pharmacy that we can use to bring the price down significantly. If it is not a medication contracted with that pharmacy, we will consult with the Doctor or Physician Assistant to get an alternative that is more affordable.
Q: I was recently in the office and was prescribed a new topical medication for my acne. My face has become very dry and it burns. What can I do?
A: This is a normal reaction to certain acne topicals; we always recommend that you use the size of a “green pea” for your entire face. You should start by using it every other night and slowly increase to every night as tolerated. As skin type varies, your regimen may be tailored differently. We also recommend using a moisturizer that is non-comedogenic. If you do not have one already, we would be happy to recommend one from our skincare store skinfo®.
Q: I had Photodynamic Therapy on my full face to treat pre-cancerous lesions, Actinic Keratoses. I am very red and my skin is tingling. How long do I have to wait to go outside?
A: The redness and tingling are normal after Photodynamic Therapy. Typically, reactions will vary for each patient based on their level of sun damage. We advise that you use the appropriate skin care products that we recommended, including sunscreen with Zinc Oxide. This is very crucial to your results and the healing process. Also, we advise that you are not exposed to the sun for 48 hours. Please be careful even in your house near windows. Being exposed to the sun within the first 48 hours can result in a more severe burn. Keep in mind, a more severe reaction can require longer healing time.